ReviewCurrent urology reports2007
Phosphodiesterase type 5 inhibitors, visual changes, and nonarteritic anterior ischemic optic neuropathy: is there a link?
Review in Current urology reports, 2007. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 7 citations in OpenAlex.
- Unilateral transient cyanopsia as an early symptom of compressive optic neuropathy.Neurological sciences : official journal of the Italian Neurological Society and of the Italian Society of Clinical Neurophysiology · 2018Article
- Sildenafil attenuates vaso-obliteration and neovascularization in a mouse model of retinopathy of prematurity.Investigative ophthalmology & visual science · 2014Article
- The effect of sildenafil on retinopathy of prematurity in very preterm infants.Journal of perinatology : official journal of the California Perinatal Association · 2013Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
1 author at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Nonarteritic anterior ischemic optic neuropathy (NAION) is the most common acute optic neuropathy and one of the most common causes of sudden vision loss in the elderly. Recently, NAION has been associated with the use of phosphodiesterase type 5 inhibitors (PDE5i) in men with erectile dysfunction (ED). A causal relationship could not be established given the large number of men safely using PDE5i and the limited number of NAION cases reported in these men. ED and NAION share common risk factors; therefore, some men with ED should be expected to develop NAION. However, sudden vision loss or decreased vision in one or both eyes demands immediate cessation of PDE5i use and urgent patient assessment. No causal relationship between PDE5i and the development of NAION exists for the moment, yet physicians should be aware of a possible adverse reaction and inform patients accordingly.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.